Alert archive / North Dakota / Wind Advisories in 2010
Wind Advisory 17, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 5, 2010, 2:06 PM MDT for 13 counties in North Dakota. It took effect at Sep 6, 2010, 10:00 AM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2010, 2:06 PM MDT (20:06 UTC)
- In effect from
- Sep 6, 2010, 10:00 AM MDT
- Expired
- Sep 7, 2010, 1:58 AM MDT
- In force
- 16 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dickey County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 69 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
166 WWUS73 KBIS 052006 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 306 PM CDT SUN SEP 5 2010 ...STRONG WINDS WILL DEVELOP SOUTHWEST ON MONDAY... .AN INTENSIFYING STORM WILL MOVE ACROSS NORTH DAKOTA LATE TONIGHT AND MONDAY. BEHIND THE STORM...STRONG NORTHWEST WINDS WILL DEVELOP DURING THE MORNING HOURS ON MONDAY ACROSS SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA. THE WINDS WILL CONTINUE THROUGH THE DAY INTO THE EARLY EVENING. THE COMBINATION OF STRONG WINDS AND STEADY RAIN WILL CAUSE HAZARDOUS DRIVING CONDITIONS. NDZ031>033-040>045-060415- /O.NEW.KBIS.WI.Y.0017.100906T1600Z-100907T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 306 PM CDT SUN SEP 5 2010 /206 PM MDT SUN SEP 5 2010/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY. * NORTHWEST WINDS WILL INCREASE BETWEEN 10 AM AND NOON MONDAY TO 30 TO 40 MPH WITH SOME GUSTS TO 45 MPH. THE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING MONDAY. * STRONG NORTHWEST WINDS OF 30 TO 45 MPH WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * THE COMBINATION OF STEADY RAIN AND STRONG WINDS WILL CAUSE REDUCED VISIBILITY AND SLIPPERY DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
8 follow-up statements
303 WWUS73 KBIS 060210 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 910 PM CDT SUN SEP 5 2010 ...STRONG WINDS WILL DEVELOP SOUTHWEST ON MONDAY... .AN INTENSIFYING STORM WILL MOVE ACROSS NORTH DAKOTA LATE TONIGHT AND MONDAY. BEHIND THE STORM...STRONG NORTHWEST WINDS WILL DEVELOP DURING THE MORNING HOURS ON MONDAY ACROSS SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA. THE WINDS WILL CONTINUE THROUGH THE DAY INTO THE EARLY EVENING. IN ADDITION...AREAS OF RAIN WILL CONTINUE TO INCREASE...AND THE COMBINATION OF STRONG WINDS AND STEADY RAIN WILL CAUSE HAZARDOUS DRIVING CONDITIONS. NDZ031>033-040>045-061015- /O.CON.KBIS.WI.Y.0017.100906T1600Z-100907T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 910 PM CDT SUN SEP 5 2010 /810 PM MDT SUN SEP 5 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY. * NORTHWEST WINDS WILL INCREASE BETWEEN 10 AM AND NOON MONDAY TO 30 TO 40 MPH WITH SOME GUSTS TO 45 MPH. THE STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING MONDAY. * STRONG NORTHWEST WINDS OF 30 TO 45 MPH WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * THE COMBINATION OF STEADY RAIN AND STRONG WINDS WILL CAUSE REDUCED VISIBILITY AND SLIPPERY DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
751 WWUS73 KBIS 060920 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 420 AM CDT MON SEP 6 2010 ...STRONG WINDS WILL DEVELOP OVER THE SOUTHWEST TODAY...AND SPREAD ALONG THE SOUTH DAKOTA BORDER... .AN INTENSIFYING STORM OVER THE NORTHERN PLAINS THIS LABOR DAY WILL RESULT IN STRONG NORTHWEST WINDS...UP TO 40 MPH...OVER PARTS OF SOUTHERN NORTH DAKOTA TODAY AND TONIGHT. WINDS WILL PICK UP BY LATE THIS MORNING AT PLACES LIKE BEACH...DICKINSON...BOWMAN... HETTINGER...AND ELGIN. WINDS WILL PICK UP BY LATER THIS AFTERNOON FROM LINTON AND NAPOLEON...THROUGH LAMOURE AND ELLENDALE. IN ADDITION...RAIN WILL CONTINUE TO INCREASE...AND TEMPERATURES ARE FORECAST TO BE COOL...IN THE UPPER 50S. NDZ046>048-050-051-061730- /O.EXB.KBIS.WI.Y.0017.100906T2000Z-100907T0800Z/ EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 420 AM CDT MON SEP 6 2010 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CDT TUESDAY. * NORTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH SPEEDS BY EVENING OF 35 TO 45 MPH. * STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WIND SPEEDS SHOULD DECREASE OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ031>033-040>045-061730- /O.CON.KBIS.WI.Y.0017.100906T1600Z-100907T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 420 AM CDT MON SEP 6 2010 /320 AM MDT MON SEP 6 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. * NORTHWEST WINDS WILL INCREASE AND BY LATE MORNING SPEEDS WILL BE 35 TO 45 MPH. * STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND SPEEDS SHOULD DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JP MARTIN
011 WWUS73 KBIS 061100 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 600 AM CDT MON SEP 6 2010 ...STRONG WINDS WILL DEVELOP OVER THE SOUTHWEST TODAY...AND SPREAD ALONG THE SOUTH DAKOTA BORDER... .AN INTENSIFYING STORM OVER THE NORTHERN PLAINS THIS LABOR DAY WILL RESULT IN STRONG NORTHWEST WINDS...UP TO 40 MPH...OVER PARTS OF SOUTHERN NORTH DAKOTA TODAY AND TONIGHT. WINDS WILL PICK UP BY LATE THIS MORNING AT PLACES LIKE BEACH...DICKINSON...BOWMAN... HETTINGER...AND ELGIN. WINDS WILL PICK UP BY LATER THIS AFTERNOON FROM LINTON AND NAPOLEON...THROUGH LAMOURE AND ELLENDALE. IN ADDITION...RAIN WILL CONTINUE TO INCREASE...AND TEMPERATURES ARE FORECAST TO BE COOL...IN THE UPPER 50S. NDZ031>033-040>045-061900- /O.CON.KBIS.WI.Y.0017.100906T1600Z-100907T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 600 AM CDT MON SEP 6 2010 /500 AM MDT MON SEP 6 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. * NORTHWEST WINDS WILL INCREASE AND BY LATE MORNING SPEEDS WILL BE 30 TO 40 MPH. * STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND SPEEDS SHOULD DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ046>048-050-051-061900- /O.CON.KBIS.WI.Y.0017.100906T2000Z-100907T0800Z/ EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 600 AM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CDT TUESDAY. * NORTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH SPEEDS BY EVENING OF 30 TO 40 MPH. * STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WIND SPEEDS SHOULD DECREASE OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JP MARTIN
817 WWUS73 KBIS 061647 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1147 AM CDT MON SEP 6 2010 ...STRONG WINDS OVER THE SOUTHWEST THIS AFTERNOON...SPREADING ALONG THE SOUTH DAKOTA BORDER... .AN INTENSIFYING STORM OVER THE NORTHERN PLAINS THIS LABOR DAY WILL RESULT IN STRONG NORTHWEST WINDS...UP TO 40 MPH...OVER PARTS OF SOUTHERN NORTH DAKOTA THIS AFTERNOON AND TONIGHT. WINDS WILL BY STRONG AND GUSTY AT PLACES LIKE BEACH...DICKINSON...BOWMAN... HETTINGER...AND ELGIN. THE WINDS WILL PICK UP LATER THIS AFTERNOON FROM LINTON AND NAPOLEON...THROUGH LAMOURE AND ELLENDALE. IN ADDITION...RAIN WILL CONTINUE...AND TEMPERATURES ARE FORECAST TO BE COOL...IN THE UPPER 50S. NDZ031>033-040>045-070100- /O.CON.KBIS.WI.Y.0017.000000T0000Z-100907T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 1147 AM CDT MON SEP 6 2010 /1047 AM MDT MON SEP 6 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. * NORTHWEST WINDS WILL BE 30 TO 40 MPH. * STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND SPEEDS SHOULD DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ046>048-050-051-070100- /O.CON.KBIS.WI.Y.0017.100906T2000Z-100907T0800Z/ EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 1147 AM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CDT TUESDAY. * NORTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH SPEEDS BY EVENING OF 30 TO 40 MPH. * STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WIND SPEEDS SHOULD DECREASE OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
112 WWUS73 KBIS 062055 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 355 PM CDT MON SEP 6 2010 ...STRONG WINDS OVER THE SOUTHWEST AND SOUTH CENTRAL... .AN INTENSE STORM OVER THE NORTHERN PLAINS THIS LABOR DAY WILL RESULT IN STRONG NORTHWEST WINDS...UP TO 40 MPH...OVER PARTS OF SOUTHERN NORTH DAKOTA THIS EVENING AND TONIGHT. THE WINDS WILL BE STRONG AND GUSTY ACROSS THE SOUTHWEST THIS EVENING...AND ACROSS THE SOUTH CENTRAL INTO THE EARLY MORNING HOURS. IN ADDITION TO THE WINDS...PERIODS OF HEAVY RAIN CAN BE EXPECTED ACROSS MUCH OF CENTRAL AND SOUTHEAST NORTH DAKOTA MONDAY EVENING. NDZ046>048-050-051-070500- /O.CON.KBIS.WI.Y.0017.000000T0000Z-100907T0800Z/ EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 355 PM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY. * NORTHWEST WINDS WITH SPEEDS MONDAY EVENING OF 30 TO 40 MPH. * STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WIND SPEEDS SHOULD DECREASE OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ031>033-040>045-070300- /O.CON.KBIS.WI.Y.0017.000000T0000Z-100907T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 355 PM CDT MON SEP 6 2010 /255 PM MDT MON SEP 6 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. * NORTHWEST WINDS WILL BE 30 TO 40 MPH. * STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND SPEEDS SHOULD DECREASE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
127 WWUS73 KBIS 070159 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 859 PM CDT MON SEP 6 2010 ...STRONG WINDS OVER THE SOUTHWEST AND SOUTH CENTRAL... .AN INTENSE STORM OVER THE NORTHERN PLAINS THIS LABOR DAY WILL RESULT IN STRONG NORTHWEST WINDS...UP TO 40 MPH...OVER PARTS OF SOUTHERN NORTH DAKOTA THIS EVENING AND TONIGHT. THE WINDS WILL BE STRONG AND GUSTY ACROSS SOUTH CENTRAL NORTH DAKOTA INTO THE EARLY MORNING HOURS. IN ADDITION TO THE WINDS...PERIODS OF HEAVY RAIN CAN BE EXPECTED ACROSS MUCH OF CENTRAL AND SOUTHEAST NORTH DAKOTA MONDAY EVENING. NDZ031>033-040>045-070300- /O.CAN.KBIS.WI.Y.0017.000000T0000Z-100907T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 859 PM CDT MON SEP 6 2010 /759 PM MDT MON SEP 6 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS OVER SOUTHWEST NORTH DAKOTA HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT. $$ NDZ046>048-050-051-070800- /O.CON.KBIS.WI.Y.0017.000000T0000Z-100907T0800Z/ EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 859 PM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY. * NORTHWEST WINDS WITH SPEEDS MONDAY EVENING OF 30 TO 40 MPH. * STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WIND SPEEDS SHOULD DECREASE OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HW
355 WWUS73 KBIS 070203 CCA NPWBIS URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 902 PM CDT MON SEP 6 2010 ...STRONG WINDS OVER THE SOUTH CENTRAL NORTH DAKOTA... .AN INTENSE STORM OVER THE NORTHERN PLAINS THIS LABOR DAY WILL RESULT IN STRONG NORTHWEST WINDS...UP TO 40 MPH...OVER PARTS OF SOUTHERN NORTH DAKOTA THIS EVENING AND TONIGHT. THE WINDS WILL BE STRONG AND GUSTY ACROSS SOUTH CENTRAL NORTH DAKOTA INTO THE EARLY MORNING HOURS. IN ADDITION TO THE WINDS...PERIODS OF HEAVY RAIN CAN BE EXPECTED ACROSS MUCH OF CENTRAL AND SOUTHEAST NORTH DAKOTA MONDAY EVENING. NDZ031>033-040>045-070315- /O.CAN.KBIS.WI.Y.0017.000000T0000Z-100907T0300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 902 PM CDT MON SEP 6 2010 /802 PM MDT MON SEP 6 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS OVER SOUTHWEST NORTH DAKOTA HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT. $$ NDZ046>048-050-051-070800- /O.CON.KBIS.WI.Y.0017.000000T0000Z-100907T0800Z/ EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 902 PM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY. * NORTHWEST WINDS WITH SPEEDS MONDAY EVENING OF 30 TO 40 MPH. * STRONG NORTHWEST WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. WIND SPEEDS SHOULD DECREASE OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HW
911 WWUS73 KBIS 070758 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 258 AM CDT TUE SEP 7 2010 ...THE WIND ADVISORY THAT WAS IN EFFECT FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA IS CANCELED... .WIND SPEEDS CONTINUE TO SLOWLY DECREASE AND ARE BELOW ADVISORY CRITERIA...SO THE ADVISORY IS BEING CANCELED. NDZ046>048-050-051-070900- /O.CAN.KBIS.WI.Y.0017.000000T0000Z-100907T0800Z/ EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 258 AM CDT TUE SEP 7 2010 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WIND ADVISORY. WIND SPEEDS CONTINUE TO SLOWLY DECREASE AND ARE BELOW ADVISORY CRITERIA...SO THE ADVISORY IS BEING CANCELED. EXPECT NORTHWEST WINDS OF 15 TO 30 MPH TO CONTINUE SLOWLY DECREASING THROUGH SUNRISE. $$ JP MARTIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 5, 2:18 AM MDT, 11 hours 48 minutes earlier.
Area forecast discussion, Sep 5, 2:18 AM MDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 318 AM CDT SAT SEP 4 2010 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... MAIN FORECAST CHALLENGE INVOLVES THE APPROACHING STRONG STORM SYSTEM AND EXPECTED MODERATE TO LOCALLY HEAVY RAIN FOCUSED ON MONDAY. REGIONAL RADAR...LIGHTNING DATA AND SURFACE OBS SHOWED THUNDERSTORMS EARLIER OVER EASTERN MONTANA WEAKENING AS THEY GOT INTO ND AND APPROACHED RIDGE AXIS. THIS UPPER RIDGE CURRENTLY STRETCHES FROM NORTHERN PLAINS ALONG THE SASKATCHEWAN/MANITOBA BORDER. DEEP UPPER LOWS ARE SITUATED OVER NW ALBERTA AND OVER JAMES BAY. SIGNIFICANT SHORTWAVE IS BEGINNING TO ROUND BASE OF UPPER LOW TO OUR NORTHWEST AND WILL BE A KEY COMPONENT FOR OUR WEATHER. KEPT SLIGHT CHANCE POPS IN FOR TODAY ACROSS WESTERN AND CENTRAL ND. SPC HAS ALSO PLACED 5 PCT CHANCE FOR SEVERE HAIL/WIND AND 2 PCT CHANCE TORNADO PROBABILITY LINES JUST UP TO THE ND/SD BORDER IN FAR SW ND TODAY. GFS/NAM FORECAST SOUNDINGS NEAR BOWMAN SHOW AROUND 700 J/KG CAPE IN THE AFTERNOON WITH A WEAK CAP IN PLACE AND 40-50 KTS 0-6KM BULK SHEAR OVER SW ND. THIS AREA WILL NEED TO BE MONITORED FOR POSSIBLE STRONGER CONVECTIVE STORMS THIS AFTERNOON. MODELS ALL HANDLE THE UPPER LOW REFERENCED ABOVE SIMILARLY WITH UPPER LOW BECOMING NEGATIVELY TILTED AS SHORTWAVE ROTATES THROUGH THE DAKOTAS/NEBRASKA ON MONDAY. CONSEQUENTLY...SURFACE LOW TRACKS FROM NEBRASKA MONDAY MORNING TO CENTRAL MINNESOTA MONDAY NIGHT. MODELS ALSO SIMILAR WITH AXIS OF MOD/HEAVY PRECIPITATION PIVOTING ACROSS CENTRAL NORTH DAKOTA FROM LATE SUNDAY NIGHT WEST THROUGH REMAINDER OF STATE ON MONDAY INTO TUESDAY. BASED ON MODEL TRENDS AND COORDINATION WITH SURROUNDING OFFICES...ATTEMPTED TO ADD SOME BETTER TIMING AND PLACEMENT WITH POPS ON MONDAY ACROSS OUR AREA. ALL MODELS IN GENERAL AGREEMENT WITH STORM TOTAL PRECIP AMOUNTS...WITH STRIPE OF 1 TO 3 INCHES FROM NW PART OF THE STATE EXTENDING E/SE. PRECIP WINDS DOWN BY TUE AS SYSTEM PUSHES EASTWARD AND RIDGE BEGINS TO BUILD IN FROM SOUTHWEST. .LONG TERM...WEDNESDAY THROUGH SATURDAY... THE DAY 4-5 PERIOD WILL BE ACTIVE AS ANOTHER STRONG UPPER TROUGH MOVES FROM THE PACIFIC NORTHWEST...INTO THE NORTHERN PLAINS REGION. MODELS ARE IN GENERAL AGREEMENT WITH OVERALL PATTERN BUT SHOW SOME TIMING AND PLACEMENT DIFFERENCES WITH SURFACE AND UPPER LEVEL FEATURES. GFS/GEM ARE CLOSER IN AGREEMENT WITH THE ECMWF SLOWER IN LIFTING THE SURFACE AND UPPER LEVEL SYSTEM THROUGH THE AREA. WILL UTILIZE A GENERAL BLEND AT THIS TIME. ALL MODELS BRING PRECIPITATION INTO THE REGION DURING THE DAY ON WEDNESDAY WITH A WARM ADVECTION PATTERN AND LEAD SHORTWAVE IMPULSES ROUNDING THE UPPER TROUGH AND PUSHING INTO THE NORTHERN PLAINS. THEREFORE WE ADDED SOME SLIGHT CHANCE POPS TO MAINLY SOUTHERN ZONES ON WEDNESDAY. BEYOND THIS WE WENT WITH A BROAD BRUSH APPROACH AS FAR AS POPS. TOO SOON TO NAIL DOWN ANY PLACEMENT OF QPF THIS FAR OUT WITH MODEL DIFFERENCES STILL REMAINING. HOWEVER...IT DOES LOOK LIKE ANY TIME WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THERE COULD BE PRECIPITATION SOMEWHERE IN THE LOCAL AREA. THEREFORE HAVE OPTED TO GO WITH BROAD BRUSH CHANCE POPS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THIS ALSO LEANS TOWARD PERSISTENCE AS LITTLE CHANGE TO POPS WERE MADE FROM PREVIOUS FORECAST. WILL STILL HAVE PLENTY OF TIME TO FINE TUNE THINGS AS THE UPPER TROUGH APPROACHES. IN ADDITION...VERY FEW CHANGES WERE MADE TO CURRENT TEMPERATURES. CLOUDS WILL BE ON THE INCREASE DURING THE PERIOD...BUT THERE SHOULD BE ENOUGH OF A SOUTHERLY FLOW TO KEEP TEMPERATURES CLOSE TO...BUT PROBABLY JUST BELOW NORMAL FOR THIS TIME OF YEAR. LATE IN THE EXTENDED PERIOD...WILL PROBABLY BE DEALING WITH THE LINGERING EFFECTS OF THE UPPER LOW OVER THE AREA ON FRIDAY...BUT CURRENTLY IT LOOKS LIKE WE DRY OUT BY NEXT WEEKEND. .AVIATION... CURRENTLY...SURFACE LOW PRESSURE IS SITUATED FROM SOUTHWEST SASKATCHEWAN...SOUTH THROUGH EASTERN MONTANA...WITH ANOTHER AREA OF LOW PRESSURE OVER THE CENTRAL HIGH PLAINS. SOUTHEAST FLOW IS OCCURRING OVER TAF SITES WITH WARM ADVECTION MID LEVEL CLOUDINESS PUSHING EASTWARD THROUGH THE WESTERN DAKOTAS. SOME LIGHT PRECIPITATION IS LIKELY REACHING THE GROUND IN WEST CENTRAL ND...AND POSSIBLY THE FAR SOUTHWEST. THROUGH THE DAY TODAY EXPECT VFR CONDITIONS WITH MAINLY MID AND HIGH LEVEL CLOUDINESS AND ISOLATED SHOWERS SOUTH AND EAST TO SCATTERED SHOWERS NORTH AND WEST. AN EAST TO SOUTHEAST SURFACE FLOW WILL PERSIST THROUGH THE DAY. TONIGHT...AS THE STRONGER DYNAMICS WITH THE UPPER LEVEL LOW APPROACH...PRECIPITATION CHANCES WILL INCREASE. CEILINGS WILL ALSO LOWER IN WESTERN NORTH DAKOTA DUE TO LOW LEVEL MOISTURE CONVERGENCE ALONG A SURFACE INVERTED TROUGH. THERE COULD BE A FEW THUNDERSTORMS AS WELL IN THE WEST LATE AFTERNOON THROUGH EARLY EVENING. BY LATE TONIGHT MODELS INDICATE MVFR CEILINGS APPROACHING MOT AND BIS TAF SITES. ISN AND DIK TAF SITES WILL BE WELL INTO MVFR CATEGORY WITH SOME IFR CONDITIONS CERTAINLY POSSIBLE. AFTER 06Z...ISN AND DIK TAFS WILL BE CARRYING RAIN AND FOG WITH MVFR-IFR CEILINGS. RAIN DOES NOT LOOK LIKE IT MOVES INTO BIS AND MOT UNTIL RIGHT AROUND 12Z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SAVADEL LONG TERM/AVIATION...HAMILTON
Hazardous weather outlook, Sep 5, 3:25 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 425 AM CDT SUN SEP 5 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 425 AM CDT SUN SEP 5 2010 /325 AM MDT SUN SEP 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY ACROSS CENTRAL AND WESTERN NORTH DAKOTA. SOME OF THE STORMS IN THE SOUTHWEST COULD BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG STORM SYSTEM WILL IMPACT THE REGION ON MONDAY WHEN SOME LOCATIONS COULD RECEIVE HEAVY RAINFALL IN EXCESS OF ONE INCH. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE REGION ON MONDAY. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO SOUTH CENTRAL AND SOUTHWEST NORTH DAKOTA ON WEDNESDAY AND THE ENTIRE REGION ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE SOUTHWEST PART OF THE STATE TODAY INTO EARLY TONIGHT IF ISOLATED STRONG TO SEVERE THUNDERSTORMS DEVELOP. IF THEY DO THEN PLEASE REPORT YOUR OBSERVATIONS TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT. SAVADEL
In the hours before
Special weather statement, Sep 5, 1:52 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 252 PM CDT SUN SEP 5 2010 NDZ040-052030- SLOPE ND- 152 PM MDT SUN SEP 5 2010 ...SPECIAL WEATHER STATEMENT FOR EASTERN SLOPE COUNTY UNTIL 230 PM MDT... AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF AMIDON...OR 14 MILES NORTH OF BOWMAN...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AMIDON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. ABELING
Nearby
Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.